MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO PUMP MAX CANISTER; DXE

PENUMBRA, INC. INDIGO PUMP MAX CANISTER; DXE
Catalog Number PAPS2
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using indigo pump max canister (canister).During the procedure, the physician connected the penumbra system aspiration pump max 110 (pump max), the aspiration tubing (tubing), the canister, and a penumbra system ace 68 reperfusion catheter (ace68), and began aspirating within the patient.While aspirating, the pump max was only able to create a suction of -10 to -15 mmhg.The physician, therefore, turned off the pump max and checked each of the connections in the system, and then re-attempted to aspirate.The pump max was still unable to create a suction greater than -10 to -15 mmhg, and the physician then noticed an air leakage sound coming from near the canister filter.The physician, therefore, completed the procedure using manual aspiration and the same ace68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the distributor indicated that the device is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO PUMP MAX CANISTER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7518385
Report Number3005168196-2018-00998
Device Sequence Number19214670
Product Code DXE
UDI-Device Identifier00814548012384
UDI-Public00814548012384
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberPAPS2
Device Lot NumberF78506
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Date Report Sent to FDA01/01/2005